Alert archive / Ohio / Tornado Warnings in 2023

Tornado Warning 20, NWS Wilmington, OH

April 1, 2023Delaware County, Union County, Ohio

NWS Wilmington, OH issued this tornado warning at Apr 1, 2023, 1:44 AM EDT for Delaware County, Union County, Ohio. It was in force for 31 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 1, 2023, 1:44 AM EDT (05:44 UTC)
Expired
Apr 1, 2023, 2:15 AM EDT
In force
31 min
Issued by
NWS Wilmington, OH
Area
Storm-based polygon
Tornado
Radar indicated
Hail
0.0 in

Counties Delaware County, OH, Union County, OH

The radar

The Cincinnati radar (KILN), 122 km from the middle of the area, began a volume at 05:43 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 1, 2:05 AM EDTTSTM WND DMG4 N Delaware, OHTHE TOP THIRD OF A WHITE PINE TREE WAS SNAPPED OFF.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 00:00Z, 5.7 hours before the alert went out and 120 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 00:00Z on 2023-04-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 00:00Z on 2023-04-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 456 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
799 m above ground
0-6 km bulk shear
61 kt
0-1 km storm-relative helicity
456 m²/s²
0-3 km storm-relative helicity
400 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

093 
WFUS51 KILN 010544
TORILN
OHC041-159-010615-
/O.NEW.KILN.TO.W.0020.230401T0544Z-230401T0615Z/

BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Wilmington OH
144 AM EDT Sat Apr 1 2023

The National Weather Service in Wilmington has issued a

* Tornado Warning for...
  Northwestern Delaware County in central Ohio...
  Northern Union County in central Ohio...

* Until 215 AM EDT.
    
* At 144 AM EDT, a severe thunderstorm capable of producing a tornado
  was located near West Mansfield, moving east at 55 mph.

  HAZARD...Tornado.

  SOURCE...Radar indicated rotation.

  IMPACT...Flying debris will be dangerous to those caught without 
           shelter. Mobile homes will be damaged or destroyed. 
           Damage to roofs, windows, and vehicles will occur.  Tree 
           damage is likely.

* Locations impacted include...
  Delaware, Marysville, Richwood, Ashley, Radnor, Ostrander, Magnetic
  Springs, Raymond, Delaware State Park, Byhalia, Broadway,
  Warrensburg, Pharisburg, Pottersburg, Somersville, Leonardsburg,
  Kilbourne, Essex, State Route 257 at US Route 36 and New Dover.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

To report severe weather, go to our website at weather.gov/iln and
submit your report via social media, when you can do so safely.

&&

LAT...LON 4044 8325 4043 8302 4042 8301 4041 8292
      4036 8293 4036 8292 4028 8294 4023 8350
      4035 8353 4051 8351 4051 8326
TIME...MOT...LOC 0544Z 261DEG 50KT 4039 8343 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...0.00 IN

$$

Hatzos
2 follow-up statements
557 
WWUS51 KILN 010553
SVSILN

Severe Weather Statement
National Weather Service Wilmington OH
153 AM EDT Sat Apr 1 2023

OHC041-159-010615-
/O.CON.KILN.TO.W.0020.000000T0000Z-230401T0615Z/
Delaware OH-Union OH-
153 AM EDT Sat Apr 1 2023

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 215 AM EDT FOR
NORTHWESTERN DELAWARE AND CENTRAL UNION COUNTIES IN CENTRAL OHIO...
    
At 153 AM EDT, a severe thunderstorm capable of producing a tornado
was located near Richwood, moving east at 45 mph.

HAZARD...Tornado.

SOURCE...Radar indicated rotation.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

Locations impacted include...
Delaware, Marysville, Richwood, Ashley, Radnor, Ostrander, Magnetic
Springs, Delaware State Park, Broadway, Warrensburg, Pharisburg,
Somersville, Leonardsburg, Kilbourne, State Route 257 at US Route 36,
Raymond and New Dover.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

To report severe weather, go to our website at weather.gov/iln and
submit your report via social media, when you can do so safely.

&&

LAT...LON 4044 8325 4043 8302 4042 8301 4041 8292
      4036 8293 4036 8292 4028 8294 4024 8339
      4034 8347 4038 8346 4045 8335 4048 8326
TIME...MOT...LOC 0553Z 282DEG 41KT 4039 8333 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...0.00 IN

$$

Hatzos
034 
WWUS51 KILN 010603
SVSILN

Severe Weather Statement
National Weather Service Wilmington OH
203 AM EDT Sat Apr 1 2023

OHC159-010612-
/O.CAN.KILN.TO.W.0020.000000T0000Z-230401T0615Z/
Union OH-
203 AM EDT Sat Apr 1 2023

...THE TORNADO WARNING FOR CENTRAL UNION COUNTY IN CENTRAL OHIO IS
CANCELLED...
    
The tornadic thunderstorm which prompted the warning has moved out 
of the warned area. Therefore, the warning has been cancelled.

LAT...LON 4043 8302 4042 8302 4042 8301 4041 8292
      4036 8293 4036 8292 4028 8294 4025 8325
      4037 8322 4044 8317
TIME...MOT...LOC 0602Z 276DEG 52KT 4035 8314 

$$

OHC041-010615-
/O.CON.KILN.TO.W.0020.000000T0000Z-230401T0615Z/
Delaware OH-
203 AM EDT Sat Apr 1 2023

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 215 AM EDT FOR
NORTHWESTERN DELAWARE COUNTY...
    
At 202 AM EDT, a severe thunderstorm capable of producing a tornado
was located near Radnor, moving east at 60 mph.

HAZARD...Tornado.

SOURCE...Radar indicated rotation.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

Locations impacted include...
Delaware, Ashley, Radnor, Ostrander, Warrensburg, Delaware State
Park, Leonardsburg, Kilbourne, State Route 257 at US Route 36 and
State Route 229 at US Route 23.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

To report severe weather, go to our website at weather.gov/iln and
submit your report via social media, when you can do so safely.

&&

LAT...LON 4043 8302 4042 8302 4042 8301 4041 8292
      4036 8293 4036 8292 4028 8294 4025 8325
      4037 8322 4044 8317
TIME...MOT...LOC 0602Z 276DEG 52KT 4035 8314 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...0.00 IN

$$

Hatzos

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, OH wrote its last area forecast discussion before this tornado warning went out at Mar 31, 10:08 PM EDT, 3 hours 36 minutes earlier.

Area forecast discussion, Mar 31, 10:08 PM EDT, 3 hours 36 minutes before
AREA FORECAST DISCUSSION
National Weather Service Wilmington OH
1008 PM EDT Fri Mar 31 2023

.SYNOPSIS...
A strong cold front will provide showers and storms tonight.
Strong winds and chillier temperatures will follow the front on
Saturday. Next chance of widespread precipitation will arrive
early next week with another significant storm system shifts
into the upper Great Lakes states.

&&

.NEAR TERM /UNTIL 6 AM SATURDAY MORNING/...
Continuing to monitor main line of convection out ahead of a
cold frontal boundary, which is currently stretching along the
western portion of Indiana as of 10PM. As we progress through
the next several hours, the LLJ will strengthen to about 60-70
kts. This will be the main feeder to our line of convection. The
interesting component to this strengthening LLJ is that a number
of CAMs are actually developing some showers/storms ahead of the
main QLCS. If this were to occur, this could muddy the
atmosphere and limit the amount of CAPE for the primary QLCS
along the cold front.

The main thing we know is that wind shear is certainly
conducive for severe potential with having 60+ kts winds just
above the surface. However, availability of surface based
instability appears limited and really could be the biggest
inhibitor for widespread severe potential in our CWA. SPC
mesoanalysis does try to pull in some SBCAPE into the Tristate
region shortly after midnight, which could provide that energy
needed for better severe potential there. Overall, the
environment is certainly conducive to allowing for a spin-up
tornado within the QLCS based on hodographs in several hi-res
models. Still expecting the primary severe threat to be damaging
straight-line winds for our counties.

The primary window for severe is between 11PM-4AM. Afterwards,
winds will still be breezy at the surface with sustained 15-25
mph. There will be a minimum in wind gusts late tonight/early
tomorrow morning before wind gusts ramp up in the mid to late
morning hours Saturday.

&&

.SHORT TERM /6 AM SATURDAY MORNING THROUGH SATURDAY NIGHT/...
Strong surface cold front will move through the Great Lakes
Saturday morning, then into Quebec Saturday afternoon. Model
consensus is for a dry slot to lift through much of the region
behind the front and ahead of a secondary cold front arriving
from late morning into the early afternoon. With mostly sunny
skies to start the day, mixing will become efficient starting
around 9-10am, with strong off-surface winds mixing down and
producing another gusty Saturday into the afternoon. Have
upgraded the wind advisory in the lower Scioto Valley south into
northeast Kentucky due to the extended period of sunshine and
better mixing in that area.

The secondary cold front will likely bring a stratocumulus deck
starting in the late morning in the northwest and moving through
the rest of the CWA by late afternoon. While strong, gusty
gradient winds will continue, it will likely be less windy once
the clouds arrive and vertical mixing becomes weaker.

Temperatures will slowly fall behind the secondary boundary,
dipping into the 40s by the end of the short term period.

&&

.LONG TERM /SUNDAY THROUGH FRIDAY/...
High pressure will slowly be progressing east across the area Sunday
into Sunday night. Developing southerly flow during this timeframe
allows temperatures to moderate close to seasonal averages under
mostly clear skies.

On Monday, a low pressure system north of the area quickly moves
east through southeastern Canada. A cold front associated with the
low struggles to move south into northern Ohio, but may still act as
a focal point for rain Monday afternoon into Monday night. Southerly
flow continues to moderate temperatures over the Ohio Valley.

For the midweek, a stronger low is forecast to form in the Plains
and shift northeast bringing moisture and WAA across the Ohio
Valley. Above average temperatures, anomalous moisture, and
persistent chances for rain/storms exist from Tuesday through at
least Wednesday afternoon east of the low. Some gusty winds may
accompany the showers and storms by Wednesday as the low deepens and
encroaches from the west.

A cold front attached to the low may finally rush through the region
around the Wednesday night/Thursday morning timeframe ending rain
chances and dropping temperatures. Gusty winds appear fairly likely
behind the front considering how strong the low is forecast to be.
Below average temperatures are possible by the end of the next week
behind the cold front.

&&

.AVIATION /02Z SATURDAY THROUGH WEDNESDAY/...
Scattered showers and storms currently moving through the
region, but remain elevated and sub-severe. Cannot rule out a
stray thunderstorm over the next few hours, but the main line of
stronger storms will arrive closer to 04z for our western
terminals. Some MVFR CIGs may linger until after the cold front
pushes through tonight, but some VFR holes will develop through
this period.

Southwesterly wind gusts ramp up just ahead of the cold front
with the main line of showers/storms. Some gusts may be locally
higher in the stronger storms. A brief period of IFR vsbys
certainly possible with the heavier showers.

Once the line of storms move through, there will actually be a
period into the early morning hours with a lack of wind gusts.
Sustained southwesterly winds will still be between 15-20 kts
during this period however. Shortly after sunrise is when the
gusty winds return, peaking through the early afternoon hours
when mixing becomes the most enhanced. Gusts of 35-45 kts
expected across all terminals Saturday morning through early
afternoon, weakening as we progress into the late afternoon/
evening hours.

A brief period of showers cannot be ruled out in the late
morning to early afternoon hours on Saturday with a secondary
cold front. Conditions will become dry by Saturday evening and
winds will gradually weaken and shift more towards the west-
northwest. Some MVFR CIGs build in during the late evening hours
as well on Saturday.

.OUTLOOK...MVFR ceilings will linger into Saturday night. MVFR
conditions become possible again Monday night into Tuesday.

&&

.ILN WATCHES/WARNINGS/ADVISORIES...
OH...Wind Advisory from 8 AM to 6 PM EDT Saturday for OHZ026-034-
     035-042>046-051>056-060>065-070>072-077>080.
     High Wind Warning from 8 AM to 6 PM EDT Saturday for OHZ073-
     074-081-082-088.
KY...Wind Advisory from 8 AM to 6 PM EDT Saturday for KYZ089>099.
     High Wind Warning from 8 AM to 6 PM EDT Saturday for KYZ100.
IN...Wind Advisory from 8 AM to 6 PM EDT Saturday for INZ050-058-
     059-066-073>075-080.

&&

SYNOPSIS...
NEAR TERM...Clark
SHORT TERM...
LONG TERM...Campbell
AVIATION...Clark
Hazardous weather outlook, Mar 31, 11:25 PM EDT, 2 hours 19 minutes before
Hazardous Weather Outlook
National Weather Service Wilmington OH
1125 PM EDT Fri Mar 31 2023

INZ050-058-059-066-073>075-080-KYZ089>099-OHZ026-034-035-042>046-
051>056-060>065-070>072-077>080-020330-
Wayne-Fayette IN-Union IN-Franklin IN-Ripley-Dearborn-Ohio-
Switzerland-Carroll-Gallatin-Boone-Kenton-Campbell-Owen-Grant-
Pendleton-Bracken-Robertson-Mason-Hardin-Mercer-Auglaize-Darke-
Shelby-Logan-Union OH-Delaware-Miami-Champaign-Clark-Madison-
Franklin OH-Licking-Preble-Montgomery-Greene-Fayette OH-Pickaway-
Fairfield-Butler-Warren-Clinton-Hamilton-Clermont-Brown-Highland-
1125 PM EDT Fri Mar 31 2023

...WIND ADVISORY IN EFFECT FROM 8 AM TO 6 PM EDT SATURDAY...

This Hazardous Weather Outlook is for East Central Indiana,
Southeast Indiana, Northern Kentucky, Central Ohio, South Central
Ohio, Southwest Ohio and West Central Ohio.

.DAY ONE...Tonight.

Showers and thunderstorms are expected tonight. A few strong to
severe storms are possible, with a primary threat of damaging winds.
Isolated tornadoes are possible. Best chance for strong to severe
storms will be between Midnight and 4 AM.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Wind Advisory.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will likely be needed.

KYZ100-OHZ073-074-081-082-088-020330-
Lewis-Ross-Hocking-Adams-Pike-Scioto-
1125 PM EDT Fri Mar 31 2023

...HIGH WIND WARNING IN EFFECT FROM 8 AM TO 6 PM EDT SATURDAY...

This Hazardous Weather Outlook is for Northeast Kentucky, Central
Ohio and South Central Ohio.

.DAY ONE...Tonight.

Showers and thunderstorms are expected tonight. A few strong to
severe storms are possible, with a primary threat of damaging winds.
Isolated tornadoes are possible. Best chance for strong to severe
storms will be between 2 AM and 5 AM.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   High Wind Warning.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed.

In the hours before

Local storm report, Apr 1, 1:07 AM EDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
107 AM EDT SAT APR 1 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1252 AM     TSTM WND GST     KVES VERSAILLES APT     40.20N 84.53W
04/01/2023  M51 MPH          DARKE              OH   AWOS

&&

HICKMAN
Local storm report, Apr 1, 1:08 AM EDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
108 AM EDT SAT APR 1 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1255 AM     TSTM WND GST     KI68 LEBANON APT        39.46N 84.25W
04/01/2023  M51 MPH          WARREN             OH   ASOS

&&

HICKMAN
Special weather statement, Apr 1, 1:23 AM EDT, 21 minutes before
Special Weather Statement
National Weather Service Wilmington OH
123 AM EDT Sat Apr 1 2023

INZ073>075-080-KYZ091-010600-
Switzerland IN-Ripley IN-Ohio IN-Dearborn IN-Boone KY-
123 AM EDT Sat Apr 1 2023

...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF OHIO, SOUTHEASTERN
RIPLEY, SOUTHERN DEARBORN, NORTHERN SWITZERLAND AND BOONE COUNTIES
THROUGH 200 AM EDT...

At 122 AM EDT, a strong thunderstorm was located 8 miles southwest of
Dillsboro, moving east at 65 mph.

HAZARD...Wind gusts up to 50 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Hail may cause minor damage to outdoor
         objects.

Locations impacted include...
Florence, Lawrenceburg, Greendale, Aurora, Rising Sun, Oakbrook,
Burlington, Hidden Valley, Union, Dillsboro, Shawnee, Wilmington,
Pleasant, French, Hartford, Fairview, Center Square, Aberdeen,
Idlewild and Cold Springs.

This includes I-75 in Kentucky between mile markers 174 and 176.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a sturdy building.

A Tornado Watch remains in effect until 500 AM EDT for southeastern
Indiana...northern Kentucky...and southwestern Ohio.

To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.

&&

LAT...LON 3918 8487 3916 8482 3911 8482 3911 8479
      3913 8477 3909 8467 3889 8462 3878 8520
      3891 8520 3891 8528 3900 8531
TIME...MOT...LOC 0522Z 253DEG 57KT 3894 8518

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH

Clark
Local storm report, Apr 1, 1:29 AM EDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
129 AM EDT SAT APR 1 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0117 AM     TSTM WND GST     KDAY DAYTON COX APT     39.90N 84.22W
04/01/2023  M69.00 MPH       MONTGOMERY         OH   ASOS

&&

ALLEN.RANDALL
Special weather statement, Apr 1, 1:29 AM EDT, 15 minutes before
Special Weather Statement
National Weather Service Wilmington OH
129 AM EDT Sat Apr 1 2023

OHZ062-063-070>072-077-078-010615-
Hamilton OH-Clermont OH-Warren OH-Fayette OH-Clinton OH-Butler OH-
Greene OH-
129 AM EDT Sat Apr 1 2023

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF NORTHEASTERN
HAMILTON, SOUTHEASTERN BUTLER, NORTHERN CLERMONT, WARREN,
NORTHWESTERN FAYETTE, CLINTON AND SOUTHERN GREENE COUNTIES THROUGH
215 AM EDT...

At 129 AM EDT, strong thunderstorms were located along a line
extending from near Bellbrook to Wyoming, moving east at 60 mph.

HAZARD...Wind gusts up to 50 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Hail may cause minor damage to outdoor
         objects.

Locations impacted include...
Mason, Xenia, Lebanon, Sharonville, Wilmington, Blue Ash, Loveland,
Reading, Montgomery, Wyoming, Blanchester, Finneytown, Waynesville,
Sabina, Jamestown, Jeffersonville, Morrow, Highpoint, Kings Island
and Sixteen Mile Stand.

This includes the following Interstates...
 I-71 in Ohio between mile markers 15 and 73.
 I-75 in Ohio between mile markers 13 and 16.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a sturdy building.

A Tornado Watch remains in effect until 500 AM EDT for southwestern
and west central Ohio.

To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.

&&

LAT...LON 3970 8398 3968 8348 3926 8382 3922 8451
TIME...MOT...LOC 0529Z 253DEG 53KT 3967 8407 3921 8447

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH

Clark
Special weather statement, Apr 1, 1:35 AM EDT, 9 minutes before
Special Weather Statement
National Weather Service Wilmington OH
135 AM EDT Sat Apr 1 2023

KYZ094>096-010600-
Pendleton KY-Owen KY-Grant KY-
135 AM EDT Sat Apr 1 2023

...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF SOUTHERN GRANT, OWEN
AND SOUTHERN PENDLETON COUNTIES THROUGH 200 AM EDT...

At 134 AM EDT, a strong thunderstorm was located near Owenton, moving
east at 75 mph.

HAZARD...Wind gusts up to 50 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Hail may cause minor damage to outdoor
         objects.

Locations impacted include...
Williamstown, Falmouth, Dry Ridge, Owenton, Morgan, Corinth,
Monterey, Gratz, Stewartsville, Elk Lake, Beechwood, Natlee, Camp
Northward, New Columbus, Elmer Davis Lake, Goforth, Greenwood, Cherry
Grove, Williamstown Lake and Knoxville.

This includes I-75 in Kentucky between mile markers 144 and 158.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a sturdy building.

A Tornado Watch remains in effect until 500 AM EDT for northern
Kentucky.

To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.

&&

LAT...LON 3838 8490 3842 8488 3843 8493 3845 8491
      3846 8492 3845 8494 3843 8494 3851 8498
      3879 8435 3858 8426 3856 8441 3854 8442
      3853 8445 3854 8447 3851 8449 3849 8456
      3839 8468 3835 8484
TIME...MOT...LOC 0534Z 252DEG 65KT 3846 8485

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH

Clark

The office that day

Everything else NWS Wilmington, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 1, 12:11 AM EDTSevere Thunderstorm Warning Considerable damage threatILNButler, Darke, Preble49 min
Apr 1, 12:12 AM EDTSevere Thunderstorm Warning Considerable damage threatILNAuglaize, Darke, Mercer, Miami, Shelby63 min
Apr 1, 12:44 AM EDTTornado WarningILNAuglaize, Mercer31 min
Apr 1, 12:49 AM EDTSevere Thunderstorm WarningILNButler, Darke, Miami, Montgomery, Preble, Warren41 min
Apr 1, 12:50 AM EDTSevere Thunderstorm WarningILNClermont, Clinton, Greene, Hamilton, Warren40 min
Apr 1, 1:03 AM EDTTornado WarningILNMiami27 min
Apr 1, 1:06 AM EDTSevere Thunderstorm WarningILNBrown, Clermont39 min
Apr 1, 1:06 AM EDTSevere Thunderstorm Warning Considerable damage threatILNAuglaize, Champaign, Hardin, Logan, Madison, Miami and 2 more39 min
Apr 1, 1:08 AM EDTTornado Warning Tornado observedILNMiami15 min
Apr 1, 1:19 AM EDTSevere Thunderstorm WarningILNChampaign, Clark, Greene, Madison, Miami, Montgomery41 min
Apr 1, 1:29 AM EDTSpecial Weather StatementILNClinton, Greene, Warren46 min
Apr 1, 1:30 AM EDTTornado WarningILNChampaign18 min
Apr 1, 1:36 AM EDTSevere Thunderstorm WarningILNAdams, Brown, Highland54 min
Apr 1, 1:41 AM EDTSevere Thunderstorm Warning Considerable damage threatILNChampaign, Delaware, Hardin, Logan, Madison, Union49 min
Apr 1, 1:51 AM EDTSevere Thunderstorm WarningILNBrown, Clermont, Clinton, Fayette, Greene, Highland and 2 more39 min
Apr 1, 1:58 AM EDTSpecial Weather StatementILNClermont32 min
Apr 1, 2:01 AM EDTSevere Thunderstorm WarningILNAdams, Highland, Pike, Ross, Scioto44 min
Apr 1, 2:10 AM EDTSevere Thunderstorm WarningILNFairfield, Franklin, Hocking, Pickaway, Ross50 min
Apr 1, 2:14 AM EDTTornado WarningILNDelaware9 min
Apr 1, 2:19 AM EDTSevere Thunderstorm WarningILNAdams, Brown, Clermont, Highland41 min
Apr 1, 2:22 AM EDTSevere Thunderstorm WarningILNScioto38 min
Apr 1, 2:26 AM EDTSevere Thunderstorm WarningILNFairfield, Hocking49 min
Apr 1, 2:42 AM EDTSpecial Weather StatementILNPike48 min
Apr 1, 2:54 AM EDTSpecial Weather StatementILNAdams, Scioto66 min
Apr 1, 2:56 AM EDTSpecial Weather StatementILNHocking34 min

Nearby

Tornado Warnings in Ohio, 2023Every tornado warning in 2023Tornadoes in 2023

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.